Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

January 15, 20217 counties in Florida

NWS Jacksonville, FL issued this special weather statement at Jan 15, 2021, 3:01 PM EST for 7 counties in Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 15, 2021, 3:01 PM EST (20:01 UTC)
Expired
Jan 15, 2021, 4:00 PM EST
In force
59 min
Issued by
NWS Jacksonville, FL

Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Duval County, FL, Putnam County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 73 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 3:31 PM ESTNON-TSTM WND GST 404 Ene Gainesville, FLTHE GAINESVILLE REGIONAL AIRPORT ASOS MEASURED A PEAK WIND GUST OF 40 MPH WITH GUSTY SHOWERS MOVING THROUGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

881 
WWUS82 KJAX 152001
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
301 PM EST Fri Jan 15 2021
 
FLZ023>025-030>033-037-124-125-136-140-236-240-340-GAZ364-152100-
Central Marion FL-Putnam FL-Union FL-Inland Nassau FL-Bradford FL-
Eastern Marion FL-Eastern Alachua FL-Western Alachua FL-Baker FL-
Inland Duval FL-Western Marion FL-Coastal Nassau FL-Clay FL-
Coastal Duval FL-Inland St. Johns FL-Western Charlton GA-
301 PM EST Fri Jan 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NASSAU...BRADFORD...
ALACHUA...NORTHWESTERN ST. JOHNS...NORTHERN MARION...EASTERN BAKER...
PUTNAM...UNION...CLAY...DUVAL AND SOUTHEASTERN CHARLTON COUNTIES
UNTIL 400 PM EST...

* At 301 PM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 7 miles west of
  St. George to Archer. Movement was east at 30 mph.

* Winds gusts of 40 to 45 mph are possible with these showers.

* Locations impacted include...
  Jacksonville, Gainesville, Palatka, Orange Park, Green Cove
  Springs, Starke, Lake Butler, Interlachen, Keystone Heights and
  Raiford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3024 8142 3025 8144 3010 8146 3010 8150
      3001 8148 2933 8166 2932 8168 2928 8167
      2928 8241 2948 8241 2948 8255 2954 8256
      2953 8265 2956 8266 3056 8222 3054 8139
      3042 8137
TIME...MOT...LOC 2001Z 268DEG 27KT 3050 8217 2956 8251 

$$

HESS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jan 15, 12:51 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Jan 15, 12:51 PM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1251 PM EST Fri Jan 15 2021

.AVIATION...
[Through 18Z Saturday]

A cold front was moving through the region early this afternoon.
Showers along/ahead of the front will reach the TAF sites between
19-21Z. MVFR conditions are expected in/around showers. The
showers will then exit the area to the southeast this evening,
with VFR conditions then prevailing through the period. South to
southwest winds around 10 knots will prevail the rest of the
afternoon, with light winds tonight. West to southwest winds 10-15
knots with higher gusts will prevail on Saturday.

&&

.PREV DISCUSSION [921 AM EST]...

.NEAR TERM [Today Through Tonight]...

Strong mid/upper level closed low was over the Midwest early this
morning and will move east to the Ohio Valley area by late tonight.
Broad mid/upper level troughing extends south from the low to the
central GOMEX. The associated sfc cold front is on its way to the
forecast area this morning, and will reach our northwest zones by
10 AM, and continues to move southeast through the day. The front
will be accompanied by numerous showers, which should pass
through most of the zones during day, with high rain chances
expected but duration of rainfall only a few hours. Still very
limited instability for any mention of thunderstorms. Rain amounts
to near a third of an inch. Given frontal timing moving through
northwest zones, highs in the upper 50s to lower 60s expected
there, with temps in northeast FL from the mid 60s to close to 70.
Southwest flow ahead of the front expected to increase to near
10-15 mph with gusts 25-30 mph...but these slightly higher winds
fairly limited to southeast GA coastal zones parts of northeast FL
where sufficient warming occurs to bring higher winds aloft to
the sfc. Briefly higher gusts possible in showers.

Tonight, cold front expected to be near at the southeast GA coast
to near or just east of Gainesville and Ocala around 7 PM. In the
evening, expect clouds and lingering isolated to scattered
showers near the southeast GA coast and through eastern zones of
northeast FL. Anticipate all precip off the coast by ~9 PM. While
low clouds will likely clear by midnight, some mid-upper level
clouds may pass through northeast FL overnight. Winds will not
totally go calm but cold advection and drier air will allow lows
to dip into the 30s and lower 40s. Best chance of min temps in the
mid 30s and light enough winds over southeast GA and Suwannee
Valley where some patchy frost is possible. Wind chills lowest
over southeast GA in the upper 20s, with northeast FL wind chills
low to mid 30s.

.SHORT TERM [Saturday Through Sunday]...

An upper trough will swing through the region on Saturday. Breezy
westerly winds develop on Saturday behind the frontal passage with
gusts around 25 mph. Deep layer west-northwest flow will advect
cooler air into the area keeping the weekend temperatures below
normal. Subsiding winds and clear skies will allow for widespread
freeze and frost to develop Saturday night into early Sunday
morning. Patchy frost may extend to the coast. Lows will be in the
upper 20s to mid 30s. A weak cold front will move southeast across
the area Sunday night. This boundary is expected to pass through
dry, but will act to reinforce the cold airmass and provide an
increase in cloud cover. Lows Sunday night will be in the mid 30s
to lower 40s. Highs this weekend will be mainly in the 50s.

.LONG TERM [Monday Through Thursday]...

An upper trough exits the region on Monday. Then, surface high
pressure builds in from the west and settles over the region
through the week leading to mostly dry conditions. Another inland
freeze will be possible Monday night with lows in the lower 30s
to lower 40s. A warming trend then prevails through the week with
temperatures rising to above normal by midweek. Cloud cover
increases Wednesday into Thursday as the next low pressure system
passes to the north-northeast. Ridging over the region will help
limit showers to the area on Thursday.

.MARINE...

Forecast on track as southwest winds increase ahead of the approaching
cold front. SCA goes into affect later today for offshore waters,
and will have SCEC headlined for the nearshore waters. Frontal
passage occurs late today bringing wind shift to westerly at near
15-25 kt with highest seas offshore. These winds will continue
through Sat evening. Sfc high pressure builds in further Sat night
and into Sunday resulting in gradually subsiding winds and seas
but rise up again from the west to ~ 15-18 kt Sunday night. Winds
and seas come down again by Mon aftn through Tue as sfc high
pressure ridge moves over the waters.

Rip Currents:

Low risk with southwest winds today and minimal swell activity and
prevailing offshore flow into Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  34  52  29  54  34 /   0   0   0   0   0
SSI  39  55  34  54  39 /  10   0   0   0   0
JAX  39  56  32  57  38 /  10   0   0   0   0
SGJ  42  58  36  58  42 /  60   0   0   0   0
GNV  38  58  31  59  37 /  10   0   0   0   0
OCF  42  60  34  61  42 /  20   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 PM EST Saturday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

&&

In the hours before

Special weather statement, Jan 15, 2:01 PM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
201 PM EST Fri Jan 15 2021

FLZ020-021-023-030-031-035-122-136-222-236-GAZ364-152000-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Hamilton FL-Suwannee FL-Bradford FL-Northern Columbia FL-
Gilchrist FL-Western Charlton GA-
201 PM EST Fri Jan 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST...NORTHWESTERN
BRADFORD...NORTHWESTERN ALACHUA...BAKER...UNION...COLUMBIA...EASTERN
SUWANNEE...SOUTHEASTERN HAMILTON AND SOUTH CENTRAL CHARLTON COUNTIES
UNTIL 300 PM EST...

* At 201 PM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from near Belmont to
  8 miles southwest of Ichetucknee Spring. Movement was east at 30
  mph.

* Wind gusts up to 50 mph possible with these showers.

* Locations impacted include...
  Gainesville, Lake City, Trenton, Lake Butler, White Springs, Bell,
  Raiford, Worthington Spring, Ichetucknee Spring and Columbia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2970 8294 2975 8294 2976 8295 2980 8292
      2981 8293 2983 8289 2988 8287 2990 8290
      2989 8292 2995 8292 2998 8296 3051 8282
      3057 8208 2959 8229 2955 8266 2956 8266
      2956 8275 2958 8278 2958 8295 2962 8297
TIME...MOT...LOC 1901Z 263DEG 26KT 3045 8277 2991 8289

HESS
Special weather statement, Jan 15, 3:01 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
301 PM EST Fri Jan 15 2021

FLZ023>025-030>033-037-124-125-136-140-236-240-340-GAZ364-152100-
Central Marion FL-Putnam FL-Union FL-Inland Nassau FL-Bradford FL-
Eastern Marion FL-Eastern Alachua FL-Western Alachua FL-Baker FL-
Inland Duval FL-Western Marion FL-Coastal Nassau FL-Clay FL-
Coastal Duval FL-Inland St. Johns FL-Western Charlton GA-
301 PM EST Fri Jan 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NASSAU...BRADFORD...
ALACHUA...NORTHWESTERN ST. JOHNS...NORTHERN MARION...EASTERN BAKER...
PUTNAM...UNION...CLAY...DUVAL AND SOUTHEASTERN CHARLTON COUNTIES
UNTIL 400 PM EST...

* At 301 PM EST, National Weather Service meteorologists were
  tracking gusty showers along a line extending from 7 miles west of
  St. George to Archer. Movement was east at 30 mph.

* Winds gusts of 40 to 45 mph are possible with these showers.

* Locations impacted include...
  Jacksonville, Gainesville, Palatka, Orange Park, Green Cove
  Springs, Starke, Lake Butler, Interlachen, Keystone Heights and
  Raiford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3024 8142 3025 8144 3010 8146 3010 8150
      3001 8148 2933 8166 2932 8168 2928 8167
      2928 8241 2948 8241 2948 8255 2954 8256
      2953 8265 2956 8266 3056 8222 3054 8139
      3042 8137
TIME...MOT...LOC 2001Z 268DEG 27KT 3050 8217 2956 8251

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 2:01 PM ESTSpecial Weather StatementJAXAlachua, Baker, Columbia, Gilchrist, Union59 min
Jan 15, 3:58 PM ESTSpecial Weather StatementJAXClay, Duval, Flagler, Marion, Putnam, Saint Johns62 min
Jan 15, 4:01 PM ESTSpecial Marine WarningJAX61 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.